ROBERT F. KLEIN, M.D.
To the editor: The paper, "Acute Metabolic Responses in Myxedema to Large Doses of Intravenous L-Thyroxine" (Ann Intern Med 77:549-555, 1972), by Ridgway and colleagues has raised a question about the management of patients with newly discovered myxedema. It has been my practice to start therapy with small doses of whatever thyroid substance is used, to avoid ischemic myocardial effects. The authors have used large doses intravenously (without qualms?) and noted not one complication in 14 patients. They failed to mention the implications of this finding for the practicing internist. Could they do so for me?
Learn more about subscription options.
Register Now for a free account.
KLEIN RF. Intravenous L-Thyroxine. Ann Intern Med. 1973;78:306. doi: 10.7326/0003-4819-78-2-306_1
Download citation file:
Published: Ann Intern Med. 1973;78(2):306.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only